Optimal Control on the Doubly Infinite Time Axis for Well-Posed Linear Systems

Mark Opmeer, Olof Staffans

Research output: Contribution to journalArticlepeer-review

88 Downloads (Pure)


We study the problem of existence of weak right or left or strong coprime factorizations in H-infinity over the right half-plane of an analytic function defined and uniformly bounded on some right half-plane. We give necessary and sufficient conditions for the existence of such coprime factorizations in terms of an optimal control problem over the doubly infinite continuous-time axis. In particular, we show that an equivalent condition for the existence of a strong coprime factorization is that both the control and the filter algebraic Riccati equation (of an arbitrary well-posed realization) have a solution (in general unbounded and not even densely defined) and that a coupling condition involving these two solutions is satisfied.
Original languageEnglish
Pages (from-to)1985-2015
Number of pages31
JournalSIAM Journal on Control and Optimization
Issue number3
Early online date13 Jun 2019
Publication statusPublished - 2019


Dive into the research topics of 'Optimal Control on the Doubly Infinite Time Axis for Well-Posed Linear Systems'. Together they form a unique fingerprint.

Cite this